Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 167, NWS Twin Cities, MN

September 19, 20134 counties in Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 19, 2013, 8:49 AM CDT for 4 counties in Minnesota. It was in force for 41 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 19, 2013, 8:49 AM CDT (13:49 UTC)
Expired
Sep 19, 2013, 9:30 AM CDT
In force
41 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Kandiyohi County, MN, McLeod County, MN, Meeker County, MN, Renville County, MN

The radar

The Minneapolis radar (KMPX), 94 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 19, 8:53 AM CDTTSTM WND GST 48Olivia, MN
Sep 19, 8:54 AM CDTTSTM WND GST 773 E Renville, MNMEASURED AT KMNRENV12
Sep 19, 9:29 AM CDTTSTM WND GST 46Hutchinson, MN
Sep 19, 9:40 AM CDTTSTM WND DMGHutchinson, MN*** 1 INJ *** LARGE TREE FELL ON A VEHICLE TRAVELING ON JEFFERSON ST. ONE PERSON WITH MINOR INJURIES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 19, 8:47 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 1.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2013-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1434 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2013-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1434 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

977 
WUUS53 KMPX 191349
SVRMPX
MNC067-085-093-129-191430-
/O.NEW.KMPX.SV.W.0167.130919T1349Z-130919T1430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
849 AM CDT THU SEP 19 2013

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KANDIYOHI COUNTY IN CENTRAL MINNESOTA...
  MCLEOD COUNTY IN CENTRAL MINNESOTA...
  SOUTHWESTERN MEEKER COUNTY IN CENTRAL MINNESOTA...
  NORTHERN RENVILLE COUNTY IN CENTRAL MINNESOTA...

* UNTIL 930 AM CDT

* AT 846 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
  OLIVIA...AND MOVING NORTHEAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  OLIVIA...LITCHFIELD...HUTCHINSON...GREENLEAF LAKE STATE REC AREA...
  GLENCOE...OLIVIA AIRPORT...BLOMKEST...BIRD ISLAND...SVEA...LAKE
  LILLIAN...HECTOR...THORPE...BUFFALO LAKE...COSMOS...ATWATER...
  LAKESIDE...STEWART...CORVUSO...GROVE CITY AND STROUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4486 9528 4525 9460 4477 9404 4471 9450
      4471 9462 4469 9463 4463 9513
TIME...MOT...LOC 1349Z 245DEG 52KT 4477 9507

HAIL...0.75IN
WIND...60MPH

$$

JC
1 follow-up statement
447 
WWUS53 KMPX 191412
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
912 AM CDT THU SEP 19 2013

MNC067-085-093-129-191430-
/O.CON.KMPX.SV.W.0167.000000T0000Z-130919T1430Z/
KANDIYOHI MN-MCLEOD MN-MEEKER MN-RENVILLE MN-
912 AM CDT THU SEP 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
RENVILLE...SOUTHWESTERN MEEKER...MCLEOD AND SOUTHEASTERN KANDIYOHI
COUNTIES UNTIL 930 AM CDT...

AT 909 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES SOUTHWEST
OF GREENLEAF LAKE STATE REC AREA...AND MOVING NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LITCHFIELD...HUTCHINSON...GREENLEAF LAKE STATE REC AREA...GLENCOE...
ATWATER...LAKESIDE...STEWART...CORVUSO...GROVE CITY...STROUT...CEDAR
MILLS...BROWNTON...HUTCHINSON AIRPORT...LITCHFIELD AIRPORT...BISCAY
AND SILVER LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4525 9460 4477 9404 4471 9450 4471 9462
      4468 9466 4467 9483 4502 9500
TIME...MOT...LOC 1412Z 245DEG 52KT 4488 9465

HAIL...0.75IN
WIND...60MPH

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 6:59 AM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Sep 19, 6:59 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
659 AM CDT THU SEP 19 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 312 AM CDT THU SEP 19 2013

LATEST RADAR IMAGERY SHOWS CONVECTION CONTINUING TO FESTER AS IT
MOVES INTO THE WESTERN AND CENTRAL PORTION OF THE FORECAST AREA.
THIS ACTIVITY IS TAPPING SOME DECENT MUCAPE OF 1500-2000 J/KG... BUT
IS OTHERWISE SUFFERING FROM A LACK OF GOOD LOW-LEVEL JET SUPPORT AND
MOISTURE TRANSPORT... WHICH IS ACTUALLY SOUTHEAST OF THE FORECAST
AREA HELPING ACTIVITY OVER NORTHERN ILLINOIS AND SOUTHERN WISCONSIN.
A SHORTWAVE OUT AHEAD OF THE MAIN UPPER TROUGH AND SURFACE FRONT IS
HELPING TO KEEP THINGS GOING OVER NORTHERN MINNESOTA... BUT WOULD
EXPECT THE ACTIVITY FARTHER SOUTH TO STRUGGLE AS IT TRIES TO KEEP
GOING INTO THE CENTRAL AND EASTERN PORTION OF THE FORECAST AREA THIS
MORNING. OTHERWISE... THE MAIN ISSUE OF CONCERN TODAY INTO TONIGHT
WILL BE THE COLD FRONT CURRENTLY LOCATED OVER THE EASTERN DAKOTAS...
WHICH WILL PUSH EAST THROUGH THIS EVENING... LIKELY EXITING THE
FORECAST AREA BY LATE EVENING. EXPECT TO SEE SHRA/TSRA FILL IN
ALONG/AHEAD OF THE FRONT DURING THE LATE MORNING AND EARLY AFTERNOON
AS IT APPROACHES THE I-35 CORRIDOR... WITH MLCAPE VALUES AOA 1500
J/KG AND DECENT FORCING AHEAD OF THE UPPER TROUGH. CHANCES FOR PCPN
SHOULD INCREASE FURTHER TO THE EAST OF I-35. CHANCES FOR SEVERE
WEATHER LOOK LIMITED WITH THE BETTER INSTABILITY OUTRUNNING THE
STRONGER DEEP LAYER SHEAR... SO DO NOT ANTICIPATE ANY WIDESPREAD
SEVERE WEATHER... ALTHOUGH THERE/S CERTAINLY SOME CHANCE ALONG/EAST
OF I-35 GIVEN THE MODERATE INSTABILITY AND AT LEAST A NARROW WINDOW
OF BETTER SHEAR ON ITS WESTERN EDGE NEAR THE FRONTAL BOUNDARY. PCPN
SHOULD MOVE OUT OF THE AREA TONIGHT AS COLD ADVECTION AND SUBSIDENCE
WORK IN BEHIND THE FRONT. WE WILL LIKELY SEE SOME COLD AIR STRATOCU
WORK INTO THE AREA LATE TONIGHT AFTER AN INITIAL PERIOD OF CLEARING
BEHIND THE FRONT.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 312 AM CDT THU SEP 19 2013

STRONG CAA IN THE WAKE OF THE COLD FRONT AND RESULTANT STEEP LOW
LEVEL LAPSE RATES WILL PROMOTE GUSTY WINDS AND A DEVELOPMENT OF
STRATOCU BEGINNING LATE TONIGHT TO THE NORTH AND WEST...PUSHING
OVERHEAD FRIDAY. MODEST AMOUNTS OF INSTABILITY THROUGH THE CLOUD-
BEARING LAYER MAY ALSO BRING A FEW SPRINKLES TO THE REGION...
PARTICULARLY NORTH OF THE MINNESOTA RIVER. LIGHT QPF ON THE
NAM/GFS/ECMWF ALSO HINT TOWARD THIS. THUS...INCREASED CLOUDS AND
WINDS...AND DECREASED TEMPERATURES FRIDAY FROM THE LAST FORECAST
PACKAGE.

THE HIGH WILL PUSH ACROSS WESTERN MINNESOTA FRIDAY NIGHT.
FORECAST SOUNDINGS REMAIN QUITE MIXED...BUT AM A BIT SKEPTICAL OF
THIS WITH THE SURFACE HIGH SO NEARBY. CLOUDS WILL QUICKLY
DISSIPATE FRIDAY EVENING AS CYCLONIC FLOW PUSHES OUT...SETTING THE
STAGE FOR A COLD NIGHT OVER THE AREA WITH LOWS IN THE MID 30S TO
LOWER 40S.

UPPER RIDGING QUICKLY BUILDS BACK OVER THE PLAINS DURING THE
WEEKEND. A FAIRLY IMPRESSIVE TEMPERATURE GRADIENT IS POSSIBLE ON
EITHER SIDE OF THE SURFACE RIDGE AXIS ACROSS THE CWA SATURDAY
AFTERNOON.

A SOUTHEASTERLY SURFACE FLOW WILL ENVELOP THE ENTIRE AREA FROM
SUNDAY INTO EARLY NEXT WEEK AS A SOUTHWEST FLOW IN THE UPPER
ATMOSPHERE STEERS WEAKENING SYSTEMS TO THE NORTH. ONE SUCH SYSTEM
WILL LIMP THROUGH MONDAY/MONDAY NIGHT. WITH RIDGING BUILDING IN
IMMEDIATELY IN THE WAKE OF THE SYSTEM...A DE-AMPLIFICATION OF SAID
SYSTEM WILL TAKE PLACE AND LITTLE OR NO FORCING WILL ACCOMPANY
WHAT IS LEFT OF THE FRONT. THUS...MAINTAINED ONLY LOW POPS.

WINDS WILL VEER MORE SOUTHERLY MIDWEEK WITH WARMER AND MORE HUMID
AIR RETURNING. MODELS ARE INCONSISTENT WITH THE POSITIONING OF A
SW-NW ORIENTED SURFACE BOUNDARY WITH THE EC FURTHER NORTH THAN
THE GFS. GFS SOLUTION WOULD BRING HIGHER POPS. EITHER
WAY...TEMPERATURES SHOULD BE 10-15 DEGREES ABOVE AVERAGE DURING
THIS PERIOD.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 648 AM CDT THU SEP 19 2013

MAINLY VFR CONDITIONS EXPECTED FOR THIS TAF CYCLE...ASIDE FROM
WITHIN ANY TSRA. MUCH OF THE TSRA ACTIVITY IS LOCATED ACROSS WRN
MN AND ERN SD AT TAF ISSUANCE TIME. THESE STORMS WILL TRACK
NORTHEAST ACROSS MN THROUGH EARLY AFTERNOON...AND INTO WRN WI BY
MID/LATE AFTERNOON. THERE REMAINS A LOT OF UNCERTAINTY WITH
PRECISE TIMING AND PLACEMENT OF GREATEST RAINFALL...SO DID NOT
STRAY TOO FAR FROM THE LAST SET OF TAFS. A PERIOD OF CLEARING IS
ANTICIPATED IMMEDIATELY BEHIND THE FRONT THIS EVENING BEFORE MVFR
STRATOCU RETURNS FROM THE NORTHWEST EARLY FRIDAY MORNING.

KMSP...BEST POTENTIAL FOR TSRA IS FROM 17-20Z WITH THE COLD FROPA...
BUT COULD CERTAINLY SEE A STRAY CELL APPROACH THE AIRPORT THIS
MORNING GIVEN THE CHAOTIC DEPICTION THIS MORNING ON RADAR.

/OUTLOOK FOR KMSP/

FRI...MVFR CIGS LIKELY...ESP EARLY. NORTHWEST WIND 10-15G23 KT.
SAT...VFR. NORTHWEST WIND 5 KTS.
SUN...VFR. SOUTHEAST WIND 10-15 KTS.
MON...VFR. SOUTHEAST WIND 10-15 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...
LONG TERM...BORGHOFF
AVIATION...BORGHOFF
Hazardous weather outlook, Sep 19, 3:27 AM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
327 AM CDT THU SEP 19 2013

MNZ041>044-047>051-054>059-064>067-073>075-082-083-091-092-200830-
DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON-
SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET-
WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-
327 AM CDT THU SEP 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THROUGH EARLY AFTERNOON. A FEW
STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY. THE THREAT FOR SEVERE
WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION SHOULD NOT BE NEEDED.

MNZ045-052-053-060>063-068>070-076>078-084-085-093-WIZ014>016-
023>028-200830-
KANABEC-ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-
SCOTT-DAKOTA-LE SUEUR-RICE-GOODHUE-WASECA-STEELE-FREEBORN-POLK-
BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
327 AM CDT THU SEP 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY
THIS EVENING. THUNDERSTORMS ARE LIKELY ALONG A COLD FRONT...
PARTICULARLY THIS AFTERNOON. SOME STORMS MAY PRODUCE LARGE HAIL
AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

BORGHOFF

In the hours before

Special weather statement, Sep 19, 4:00 AM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
400 AM CDT THU SEP 19 2013

MNZ054>056-191000-
CHIPPEWA-LAC QUI PARLE-SWIFT-
400 AM CDT THU SEP 19 2013

...THUNDERSTORMS MOVING OVER CHIPPEWA...LAC QUI PARLE AND SWIFT
COUNTIES THROUGH 500 AM CDT...

AT 359 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF BIG
STONE NATIONAL WILDLIFE REFUGE TO 10 MILES SOUTHWEST OF MORITZ. THESE
STORMS WERE MOVING NORTHEAST AT 30 MPH.

PEA SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  BELLINGHAM.
  MARIETTA.
  LOUISBURG.
  APPLETON AIRPORT.
  HOLLOWAY.
  MADISON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4503 9646 4517 9630 4523 9625 4520 9617
      4520 9611 4537 9613 4541 9610 4529 9574
      4490 9575 4481 9642 4481 9646
TIME...MOT...LOC 0900Z 241DEG 28KT 4514 9627 4476 9673
Special weather statement, Sep 19, 5:28 AM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
528 AM CDT THU SEP 19 2013

MNZ054-064-191115-
LAC QUI PARLE-YELLOW MEDICINE-
528 AM CDT THU SEP 19 2013

AT 522 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES EAST OF LAKE COCHRANE REC AREA. THIS STORM WAS
MOVING NORTH AT 10 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BURR.
  CANBY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4480 9646 4493 9647 4498 9646 4491 9612
      4462 9629 4462 9632 4465 9646 4480 9647
TIME...MOT...LOC 1028Z 196DEG 8KT 4473 9638

BORGHOFF
Special weather statement, Sep 19, 7:34 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
734 AM CDT THU SEP 19 2013

MNZ054-191315-
LAC QUI PARLE-
734 AM CDT THU SEP 19 2013

AT 732 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A THUNDERSTORM 8
MILES SOUTHWEST OF LAC QUI PARLE STATE PARK. THIS STORM WAS MOVING
NORTH AT 5 MPH.

ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  DAWSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4511 9602 4497 9584 4486 9596 4490 9610
TIME...MOT...LOC 1233Z 198DEG 6KT 4493 9600

CLF
Special weather statement, Sep 19, 8:07 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
807 AM CDT THU SEP 19 2013

MNZ054-064-073-191400-
LAC QUI PARLE-REDWOOD-YELLOW MEDICINE-
807 AM CDT THU SEP 19 2013

...STRONG THUNDERSTORMS MOVING INTO LAC QUI PARLE...REDWOOD AND
YELLOW MEDICINE COUNTIES THROUGH 900 AM CDT...

AT 804 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF CANBY TO 2
MILES NORTH OF MARSHALL TO DOVRAY. THESE STORMS WERE MOVING NORTHEAST
AT 30 MPH.

HAIL UP TO DIME SIZE...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  PORTER.
  ST LEO.
  PROVIDENCE.
  SPRING CREEK.
  REVERE.
  BOYD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO
ACT IF A WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 4499 9583 4495 9580 4493 9573 4491 9572
      4491 9568 4479 9550 4477 9552 4455 9501
      4431 9488 4428 9494 4428 9510 4418 9513
      4419 9558 4462 9561 4463 9616 4474 9634
TIME...MOT...LOC 1307Z 235DEG 24KT 4473 9613 4450 9575
          4409 9553

JPC
Local storm report, Sep 19, 8:38 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
838 AM CDT THU SEP 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 AM     TSTM WND GST     GRANITE FALLS           44.81N 95.54W
09/19/2013  M58.00 MPH       YELLOW MEDICINE    MN   AWOS

            MEASURED AT GRANITE FALLS AIRPORT

&&

MKM

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 12:57 AM CDTSpecial Weather StatementMPXDouglas48 min
Sep 19, 1:14 AM CDTSpecial Weather StatementMPXTodd61 min
Sep 19, 1:30 AM CDTSpecial Weather StatementMPXSwift75 min
Sep 19, 2:28 AM CDTSpecial Weather StatementMPXMorrison, Stearns62 min
Sep 19, 4:00 AM CDTSpecial Weather StatementMPXLac qui Parle60 min
Sep 19, 5:28 AM CDTSpecial Weather StatementMPXLac qui Parle47 min
Sep 19, 7:34 AM CDTSpecial Weather StatementMPXLac qui Parle41 min
Sep 19, 8:07 AM CDTSpecial Weather StatementMPXRedwood, Yellow Medicine53 min
Sep 19, 8:17 AM CDTSevere Thunderstorm WarningMPXChippewa, Redwood, Renville, Yellow Medicine43 min
Sep 19, 9:09 AM CDTSpecial Weather StatementMPXWright51 min
Sep 19, 9:27 AM CDTSpecial Weather StatementMPXBlue Earth, Brown, Martin, Nicollet, Sibley, Watonwan63 min
Sep 19, 9:33 AM CDTSevere Thunderstorm WarningMPXCarver, Hennepin, McLeod, Wright42 min
Sep 19, 9:54 AM CDTSevere Thunderstorm WarningMPXAnoka, Isanti, Sherburne51 min
Sep 19, 10:17 AM CDTSpecial Weather StatementMPXBlue Earth, Carver, Le Sueur, McLeod, Nicollet, Sibley43 min
Sep 19, 10:37 AM CDTSevere Thunderstorm WarningMPXAnoka, Chisago, Isanti, Kanabec, Mille Lacs53 min
Sep 19, 10:58 AM CDTSpecial Weather StatementMPXAnoka, Carver, Dakota, Hennepin, Ramsey, Scott and 2 more47 min
Sep 19, 11:02 AM CDTSpecial Weather StatementMPXChisago43 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.